This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I'm not sure what to do at this point. My wife started taking Adderall about three months ago. She started with 20mg tablets and within a few days she said that they weren't helping her enough so she went back to her doctor and he increased the tablets to 30mg, two times a day.
Then after a week, she came home one day and started accusing me of doing things that any logical person would see would be impossible to do without her knowing.
Her behavior grew increasingly aggressive and more paranoid. She continued on this spiral until I had to finally move out. I stayed at a friend
Your wife is obviously suffering from a psychotic reaction, and probably to the medication, which definetly can do this. If she won't stop voluntarily, you may have to go to the mental health authority in your community to see about getting her admitted to a hospital for a short stay, and they will take her off the medication. What does her doctor say, does he know what is going on, and can't he cancel the medication? Same for pharmacist who can refuse to fill the medication with proper authority.
Sounds just like my older brother. He is bipolar with psychotic features; so he gets paranoid too and gets irrational thoughts, he hears voices, his thoughts race out of control and he says he has evil thoughts (which are actually voices in his head telling him things that aren't true; but he describes them as evil thoughts, he might also be schizophrenic, but I'm not entirely sure)he has runaway from home on occasion too; so maybe someone needs to keep an eye on your wife. I know it's hard to be there 24/7 when you have a job and responsibilites, she needs to get into a hospital as soon as possible (but I'm no doctor, just someone who has seen her brother when he is in a full blown episode and its frightening)
Your wife actually believes all this stuff that she is saying and without proper treatment she could get worse or maybe even hurt herself. It could be something other then bipolar, and even if it is, there is help for her. But please, when you get her the help she needs, make sure it includes counseling (it's so important and try to keep her interested in her faith and attending Church regularly, that's just as important)
I wish you the best and I think you are doing a good job as a husband.
my daughter was on adderall and she took one pill once and hullcinated for 12 hours. Even though your wifes doctor can not tell you what goes on in her visits you can call him and let him know of your concerns about your wife. Hopefully there is anothher medicine that she can use without the side effects. My daughter is now on zoloft and is doing god withou seeing anything. Good luck.
it is actually both the adderal and the mental disorder. My wife is bipolar; she saught out adderal for the rush it gives--she had been on diet pills. The doctore should have screened her out of it, he did not and it accelerated her bipolar manic state to the point she was traveling across the country to "visit" some rock star she felt was communicating with her secretly through itunes....you get the picture. 6 weeks of hospitalization later, she is still very bipolar, off adderal but liek all bipolar folks secretly acheing to get back to the wild side and her manic state by "forgetting" her meds, etc. Of course, topic A is when are we going to end this marriage so she can be set free. Obvoiuosly, becuase I love her, I have tried to take care of her to make our home as stable for our kids as possible; this won't last long though; her wild horse inside will want to be free and one day she'll probably either be on the street or in a home, like her mother. Bipolar sucks and it does not go away and gets worse, especially with poor drug treatment.
your story sounds exactly like mine. My husband went on adderal after a few weeks on he started all of the same stuff. Wanted a divorce but had never mentioned it before, traveling cross country, spending money which he has never done. He has always been a saver, stable and very responsible. I knew it was the meds because we have been together for 12 years and I have never seen anything like it. I researched hours. Adderall can trigger a hugh increase in dopamine which is the same thing that happens in Bipolar manic eppisodes so basically its the same thing however its referred to as medicine induced manic. Get her to the hospital and get her off the drug. It took my husband about 2 months to come down. He had the paranoia, the psychotic thoughts etc. He is much much better now. You have to get her off the drug asap and it might take another med to bring her dopamine levels back down. Then can give her a shot of zyprexa which works pretty fast.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.